Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Newport/Morehead City, NC

June 19, 20144 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2014, 10:33 PM EDT for 4 counties in North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 10:33 PM EDT (02:33 UTC)
Expired
Jun 19, 2014, 11:15 PM EDT
In force
42 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Jones County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 30 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 10:59 PM EDTTSTM WND DMGBayboro, NCTREE DOWN AT HWY 55

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WUUS52 KMHX 200233
SVRMHX
NCC013-049-103-137-200315-
/O.NEW.KMHX.SV.W.0049.140620T0233Z-140620T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1033 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PAMLICO COUNTY IN NORTH CAROLINA
  JONES COUNTY IN EASTERN NORTH CAROLINA
  CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
  SOUTH CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 1115 PM EDT

* AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOUNTS CREEK TO
  RHEMS TO COMFORT...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
  RIVER ROAD TO 7 MILES WEST OF NEW BERN TO 11 MILES NORTH OF HALF
  MOON...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CAYTON...NEW BERN
  FOREST...TRENT WOODS...
  BONNERTON...BRICES CREEK...
  EDWARD...COASTAL CAROLINA REGIONAL AIRPORT...
  OLYMPIA...JAMES CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3482 7720 3483 7718 3484 7720 3488 7722
      3493 7727 3494 7733 3491 7737 3505 7756
      3513 7726 3547 7704 3524 7663 3496 7681
      3507 7700 3500 7696 3495 7688 3494 7683
      3490 7686 3480 7718
TIME...MOT...LOC 0233Z 305DEG 15KT 3533 7700 3507 7717
          3497 7747

$$
TL
1 follow-up statement
975 
WWUS52 KMHX 200248
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 PM EDT THU JUN 19 2014

NCC013-049-103-137-200315-
/O.CON.KMHX.SV.W.0049.000000T0000Z-140620T0315Z/
PAMLICO NC-JONES NC-CRAVEN NC-BEAUFORT NC-
1048 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTH CENTRAL BEAUFORT...EASTERN CRAVEN...SOUTHEASTERN JONES AND
WESTERN PAMLICO COUNTIES...

AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CAYTON TO BRICES CREEK TO 10 MILES WEST
OF MAYSVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
NEW BERN TO JAMES CITY TO 8 MILES NORTHEAST OF HALF MOON...MOVING
SOUTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... COASTAL CAROLINA
REGIONAL AIRPORT...OLYMPIA...JAMES CITY...FAIRFIELD HARBOR...
PRESCOTT...REELSBORO...AURORA...RIVERDALE...CATFISH LAKE...ROYAL...
SILVER HILL...CROATAN...GRANTSBORO...NEUSE FOREST...LITTLE LAKE...
LONG LAKE...GREAT LAKE...MARIBEL...CHERRY POINT AIR STATION...
VANDEMERE...STONEWALL...MINNESOTT BEACH...HAVELOCK...BAYBORO...
ARAPAHOE AND ALLIANCE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3482 7720 3483 7718 3493 7727 3494 7734
      3500 7740 3507 7718 3540 7691 3524 7663
      3496 7681 3507 7700 3500 7696 3495 7688
      3494 7683 3490 7686 3480 7718
TIME...MOT...LOC 0247Z 305DEG 15KT 3528 7691 3502 7708
          3492 7738

$$
TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:49 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 19, 9:49 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
949 PM EDT THU JUN 19 2014

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE INTO THE REGION TONIGHT. THE
FRONT WILL REMAIN STATIONARY OVER THE SOUTHERN PORTION OF THE AREA
THROUGH FRIDAY AND SATURDAY WHILE A LOW PRESSURE AREA FORMS ALONG
IT. THE LOW WILL MOVE OFF THE NORTH CAROLINA COAST ON SUNDAY. WEAK
HIGH PRESSURE WILL RIDGE INTO THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 945 PM THU...INCREASED POPS AS SHOWERS AND THUNDERSTORMS
BLOSSOMED ACROSS THE AREA. GOING WITH CATEGORICAL TO LIKELY POPS
ACROSS THE CENTRAL CWA WITH CONTINUED CHANCE POPS SOUTHEAST. A
MINOR SEVERE WEATHER THREAT WILL CONTINUE THIS EVENING. HAVE
ISSUED SEVERAL WARNINGS FOR SEVERE HAIL AND WINDS WITH THE STORMS.

PREVIOUS DISCUSSION...VERY WARM/MOIST LOW LEVELS WITH HIGHS IN
THE MIDDLE 90SF AND DEWPOINTS AROUND 70F ARE TOPPED BY 500 MB
TEMPS AROUND -10C YIELDING VERY UNSTABLE LI'S OF -7 TO -10C. THE
HOT/MOIST AIR AND COOLER AIR ALOFT IS HELPING TO PRODUCE
SIGNIFICANT CAPES OF 3500-4000 J/KG. PW VALUES ARE FORECAST TO
INCREASE TO >=1.75"BY EVENING AND WILL AID IN PRODUCING
SIGNIFICANT DCAPE VALUES >1000 J/KG SUPPORTING A THREAT FOR
DAMAGING WIND GUSTS. THIS WIND GUST THREAT IS FURTHER REINFORCED
BY FORECAST SOUNDINGS WHICH INDICATE LARGE SURFACE TEMP/DEWPOINT
SPREADS AND AN INVERTED "V" SIGNATURE WITH FORECAST WINDEX VALES
OF 65 KT! LIMITING FACTOR WILL BE THE LACK OF ANY SIGNIFICANT
SHEAR WHICH WILL LIMIT STORM ORGANIZATION. THE LACK OF SHEAR MAY
BE ABLE TO BE OVERCOME BY THE LARGE CAPE AND BOUNDARY INTERACTIONS
THOUGH. SPC HAS A SLIGHT RISK OF SEVERE IN EASTERN NC TO VICINITY
OF THE PAMLICO RIVER WITH THE THREAT LIKELY EXTENDING EVEN A
LITTLE SOUTH OF THAT MAINLY TO AREAS NORTH OF HIGHWAY 70. EXPECT
ACTIVITY TO INCREASE IN COVERAGE AFTER 22Z WHEN A CONVECTIVELY
INDUCED VORTICITY MAXIMUM MOVE SOUTHEAST INTO THE AREA. IN
ADDITION TO THE SEVERE THREAT MBE FORECASTS OFF BUFKIT SUPPORT A
THREAT FOR LOCALLY VERY HEAVY RAINS WITH THE SLOW MOVING AND BACK-
BUILDING CELLS LIKELY.

THE BACKDOOR FRONT TO THE NORTH WILL CONTINUE TO SINK SOUTHWARD
TONIGHT STALLING ACROSS THE SOUTHERN PORTION OF THE AREA LATE.
THINK PRECIPITATION CHANCES WILL TAPER OFF RAPIDLY AFTER 06Z BUT
WITH THE FRONT IN VICINITY A SMALL RISK FOR ADDITIONAL SHOWERS OR
STORMS WILL CONTINUE THROUGH THE NIGHT. THINK OVERNIGHT LOWS WILL
BE 70-75 IN MOST LOCATIONS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 335 PM THU...MAIN QUESTION FOR FRIDAY IS HOW MUCH
PRECIPITATION WILL OCCUR. NOT LOOKING NEARLY AS UNSTABLE DESPITE
PRESENCE OF THE FRONT OVER THE SOUTHERN PORTION OF THE AREA WITH
WARMER TEMPS ALOFT AND SLIGHTLY COOLER SURFACE TEMPERATURES. THINK
BEST CHANCE FOR CONVECTION WILL BE LATE IN THE DAY AND ESPECIALLY
WEST OF HIGHWAY 17 SO WILL CAP POPS AT 30%. A BETTER THREAT WILL
EXIST FRIDAY NIGHT AS LOW PRESSURE FORMS ALONG THE BOUNDARY. WILL
FORECAST HIGHS AROUND 90 AND IT WILL BE CONTINUED HUMID WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM THU...A FRONTAL BOUNDARY WILL BE STALLED ACROSS THE
AREA FRI NIGHT AND SAT WITH A WEAK AREA OF LOW PRES MOVING ALONG IT.
THESE FEATURES WILL PROVIDE A FOCUSING MECHANISM FOR ADDITIONAL
SHOWER/TSTM DEVELOPMENT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH
PWATS PROGGED TO BE AROUND 2-2.25" SUGGESTING A THREAT FOR LOCALIZED
HEAVY RAIN/MINOR FLOODING. THE AIRMASS REMAIN MODERATELY UNSTABLE
BUT LIMITED SHEAR AND WEAK MID LEVEL LAPSE RATES WILL LIKELY LIMIT
THE SEVERITY OF STORMS.

PRECIP FORECAST CONTINUES TO BE TRICKY FOR SUN...AS A SLOWER EXITING
OF SFC LOW PRES WOULD KEEP SOME SHOWERS IN THE AREA SUN MORNING.
NCEP ENSEMBLE MEMBERS DIVERGE WITH PLACEMENT OF SFC LOW
POSITIONING...AND ECM ENSMOS ALSO INDICATING WIDE SPREAD IN POP
DISTRIBUTION SO HAVE LEFT A CHANCE POP IN FCST THROUGH THE
DAY...HIGHEST SOUTH AND EAST.

CONTINUE TO ADVERTISE LOWER POPS LATER SUN THROUGH EARLY NEXT WEEK
AS NE WINDS DEVELOP AND HIGH PRES RIDGES INTO THE AREA FROM THE NE
BRINGING A DRIER AIRMASS INTO THE REGION. THIS WILL ALSO BRING A
RELIEVE TO THE OPPRESSIVE HOT TEMPS. SUNDAY SHOULD SEE HIGHS IN THE
MID 80S AS PLENTIFUL LINGERING CLOUD COVER AND NE WINDS PREVAIL
DESPITE STILL-HIGH LOW LEVEL THICKNESS VALS. MON WILL BE DRY AS NE
FLOW CONTINUES TO BRING LOWER TD'S. HIGHS SHOULD BE NEAR CLIMO
GENERALLY IN THE MID/UPR 80S BUT MUCH DRIER. SUN NIGHT AND MON NIGHT
WILL SEE COOLER OVERNIGHT LOWS WITH READINGS IN THE 60S AWAY FROM
THE COAST...LOW 70S ON THE IMMEDIATE COAST. HIGH MOVES OFFSHORE BY
TUE WITH RETURN SW FLOW DEVELOPING AND BRINGING INC TEMPS AND RH
VALS. A RETURN TO SMALL CONVECTION CHANCES TUE THROUGH MID WEEK AS
WE RETURN TO TYPICAL SUMMERTIME REGIME.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 700 PM THU...EXPECTING PRIMARILY VFR CONDITIONS OUTSIDE ANY
SCATTERED STRONG CONVECTION THROUGH THIS EVENING AHEAD OF
SOUTHWARD MOVING BACK DOOR COLD FRONT. COULD SEE SOME LIGHT FOG
EARLY FRIDAY MORNING ESPECIALLY IN AREAS THAT RECEIVE RAINFALL
THIS EVENING AS WINDS MAY BRIEFLY DECOUPLE BUT EXPECTING ANY FOG
TO BE PATCHY AND SHALLOW. THE MODELS ARE INDICATING MAINLY DRY
WEATHER FRIDAY MORNING THROUGH EARLY AFTERNOON BEFORE THE DIURNAL
CONVECTION CYCLE PICKS UP AGAIN LATER IN THE DAY.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM THU...A MORE UNSETTLED PATTERN CONTINUES THROUGH THE
WEEKEND AS A LOW PRES AREA AND FRONTAL BOUNDARY WILL BE IN E NC.
OCNL MVFR OR LOWER CONDITIONS POSSIBLE THIS WEEKEND IN
THUNDERSHOWERS AND LOWERING VSBYS/CIGS. WINDS WILL BECOME NE ON
SUN AS LOW PRES EXITS THE COAST. DRIER FOR MON INTO EARLY NEXT
WEEK AS HIGH PRES WILL BE IN CONTROL.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 945 PM THU...ONLY CHANGES THIS UPDATE WAS TO INCREASE CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE WATERS. WILL CONTINUE THE
MARGINAL ADVISORY FOR THE CENTRAL WATERS TONIGHT FOR WIND GUSTS TO
25 KT AND A BRIEF PERIOD OF 6 FT SEAS. DIAMOND BUOY IS REPORTING 5
FOOT SEAS BUT CANNOT RULE OUT A FEW 6 FOOTERS NEARBY. OTHERWISE
MARINERS CAN EXPECT MODERATE SW FLOW OF 15 TO 20 KT AND 3 TO 5 FT
SEAS AHEAD OF A SOUTHWARD MOVING (BACK DOOR) COLD FRONT. THIS
FRONT WILL STALL OVER THE SOUTHERN WATERS ON FRIDAY WITH THE FLOW
DIMINISHING TO SW 10 TO 15 KT SOUTH OF FRONT AND WINDS BECOMING
NORTHERLY 10 TO 15 KT OVER THE NORTHERN AND CENTRAL WATERS. SEAS
WILL SUBSIDE TO 2 TO 3 FT BY LATE FRIDAY.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 PM THU...A FRONTAL BOUNDARY FRONT WILL REMAIN STALLED
ACROSS THE SOUTHERN WATERS FRIDAY NIGHT WITH A WEAK OF LOW PRES
TRACKING ALONG THE FRONT SAT...THEN MOVE OFF THE COAST EARLY SUN.
NORTH OF THE FRONT WINDS WILL BE NE TO E...WHILE TO THE SOUTH THE
WINDS WILL BE SW. WHERE EXACTLY THE FRONT SETS UP WILL DICTATE THE
WIND DIRECTION. SUB SCA WINDS SEAS EXPECTED THROUGH THE
PERIOD...THOUGH NE WINDS MAY GET CLOSE TO ADVISORY CRITERIA ON
SUNDAY ACROSS THE NORTHERN WATERS AS A LOW PRES EXITS THE COAST
AND WIND SPEEDS INCREASE. DEPENDING ON THE STRENGTH OF THE LOW
WILL DICTATE WIND SPEEDS. CONTINUE TO FCST NE WINDS 15 TO 20 KTS
WITH SEAS 3 TO 5 FEET NORTHERN/CENTRAL WATERS AND 10-15 KTS AND 2
TO 4 FEET SOUTH. HIGH PRES BEGINS TO BUILD ON MON WITH WINDS
DIMINISHING AND VEERING EASTERLY THROUGH SUN NIGHT...THEN TO
SOUTHEASTERLY TUESDAY AS THE HIGH SHIFTS OFFSHORE. SW FLOW WILL
DOMINATE WED AND THURS AS THE BERMUDA HIGH STRENGTHENS OFFSHORE.

&&

.CLIMATE...
RECORD OR NEAR RECORD HIGH TEMPS EXPECTED FOR JUNE 19. BELOW ARE
RECORD HIGHS FROM SELECTED ASOS...AWOS...AND COOP STATIONS AND
YEAR OF THE RECORD HIGH.

NEW BERN            99 (1970)
CAPE HATTERAS       92 (1984)
KINSTON 7SE        100 (1944)
GREENVILLE          98 (1975)
WILLIAMSTON 1E      99 (1970)
PLYMOUTH 5E         98 (1970)
MOREHEAD CITY 2 WNW 94 (1984)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT FRIDAY FOR AMZ152-154.

&&

SYNOPSIS...JME
NEAR TERM...RSB/JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...RSB/JME/SK
MARINE...RSB/JME/SK
CLIMATE...BM
Hazardous weather outlook, Jun 19, 3:51 AM EDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 AM EDT THU JUN 19 2014

NCZ029-044>047-079>081-090>094-098-200800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-200800-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 95 TO 100 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 9:47 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
947 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     MARINE TSTM WIND JENNETTES PIER          35.91N  75.59W
06/19/2014  M46 MPH          DARE               NC   WEATHER FLOW

            WEATHERFLOW SITE ON JENNETTES PIER REPORTED A 40 KNOT
            MARINE THUNDERSTORM WIND GUST.

&&

EVENT NUMBER MHX1400422

DAG
Local storm report, Jun 19, 10:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1003 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     MARINE TSTM WIND 5 NNW SKINNERSVILLE     36.01N  76.58W
06/19/2014  M46 MPH          AMZ130             NC   AWOS

            EDENTON REPORTED A 40 KNOT MARINE THUNDERSTORM WIND
            GUST.

&&

EVENT NUMBER MHX1400423

DAG
Special weather statement, Jun 19, 10:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1006 PM EDT THU JUN 19 2014

NCZ091>094-098-200300-
CRAVEN-JONES-LENOIR-ONSLOW-PAMLICO-
1006 PM EDT THU JUN 19 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...CRAVEN...
JONES AND LENOIR COUNTIES THROUGH 1100 PM EDT...

AT 1005 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF VANCEBORO
TO JASPER TO TRENTON TO PLEASANT HILL TO PINK HILL...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW BERN...TAYLORS
CORNER...LIMA...TRENTON...POLLOCKSVILLE...FOREST...VANCEBORO.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3491 7766 3497 7767 3502 7775 3508 7775
      3518 7747 3542 7719 3522 7685 3521 7662
      3501 7670 3497 7678 3507 7700 3501 7697
      3495 7688 3493 7674 3485 7684 3478 7717
      3477 7716 3477 7715 3475 7736
TIME...MOT...LOC 0205Z 303DEG 21KT 3539 7716 3521 7720
          3509 7734 3504 7753 3503 7774

TL
Local storm report, Jun 19, 10:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1010 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     1 NE HUSSEYS CROSSROADS 35.22N  77.81W
06/19/2014                   LENOIR             NC   911 CALL CENTER

            LENOIR COUNTY 911 REPORTED LARGE LIMBS AND POWERLINES
            DOWN EAST OF SEVEN SPRINGS AND NEAR LA GRANGE.

&&

EVENT NUMBER MHX1400424

DAG
Special weather statement, Jun 19, 10:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 PM EDT THU JUN 19 2014

NCZ044>046-080-081-094-200300-
BEAUFORT-MAINLAND HYDE-PAMLICO-PITT-TYRRELL-WASHINGTON-
1015 PM EDT THU JUN 19 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...
WASHINGTON...MAINLAND HYDE...BEAUFORT AND PITT COUNTIES THROUGH 1100
PM EDT...

AT 1014 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KILKENNY TO 8 MILES WEST OF
BLOUNTS CREEK...MOVING SOUTH AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BAYVIEW FERRY
TERMINAL...SCRANTON...AURORA FERRY TERMINAL...CENTER OF LAKE
MATTAMUSKEET...SWINDELL FORK...HYDELAND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3545 7599 3530 7627 3539 7634 3534 7642
      3543 7640 3539 7653 3551 7659 3552 7659
      3554 7648 3553 7662 3538 7657 3548 7699
      3532 7649 3526 7646 3524 7648 3518 7664
      3522 7683 3550 7723 3583 7632
TIME...MOT...LOC 0214Z 002DEG 22KT 3563 7623 3535 7711

2
Local storm report, Jun 19, 10:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1022 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     MARINE TSTM WIND KHK RESORT              35.58N  75.47W
06/19/2014  M49 MPH          DARE               NC   WEATHER FLOW

            WEATHERFLOW SENSOR AT KHK RESORT REPORTED A 43 KNOT
            MARINE THUNDERSTORM WIND GUST.

&&

EVENT NUMBER MHX1400425

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:00 PM EDTSpecial Marine WarningMHX60 min
Jun 19, 8:13 PM EDTSpecial Marine WarningMHX47 min
Jun 19, 8:32 PM EDTSpecial Weather StatementMHXMartin58 min
Jun 19, 8:33 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt27 min
Jun 19, 8:34 PM EDTSpecial Weather StatementMHXTyrrell56 min
Jun 19, 8:41 PM EDTSevere Thunderstorm WarningMHXDare, Tyrrell34 min
Jun 19, 8:54 PM EDTSpecial Marine WarningMHX36 min
Jun 19, 8:55 PM EDTSpecial Weather StatementMHXGreene, Lenoir65 min
Jun 19, 8:56 PM EDTSpecial Marine WarningMHX34 min
Jun 19, 9:09 PM EDTSpecial Weather StatementMHXTyrrell66 min
Jun 19, 9:10 PM EDTSpecial Weather StatementMHXDare65 min
Jun 19, 9:17 PM EDTSpecial Weather StatementMHXBeaufort, Martin, Washington58 min
Jun 19, 9:18 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir42 min
Jun 19, 9:26 PM EDTSpecial Marine WarningMHX49 min
Jun 19, 9:29 PM EDTSpecial Marine WarningMHX31 min
Jun 19, 9:34 PM EDTSpecial Weather StatementMHXPitt56 min
Jun 19, 10:06 PM EDTSpecial Weather StatementMHXCraven, Jones, Pamlico54 min
Jun 19, 10:07 PM EDTSpecial Marine WarningMHX53 min
Jun 19, 10:11 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde34 min
Jun 19, 10:15 PM EDTSpecial Weather StatementMHXBeaufort, Hyde45 min
Jun 19, 10:24 PM EDTSpecial Marine WarningMHX36 min
Jun 19, 10:58 PM EDTSpecial Marine WarningMHX32 min
Jun 20, 12:14 AM EDTSpecial Weather StatementMHXDare31 min
Jun 20, 12:16 AM EDTSpecial Weather StatementMHXGreene, Lenoir59 min
Jun 20, 1:09 AM EDTSpecial Weather StatementMHXDuplin, Lenoir51 min
Jun 20, 1:59 AM EDTSpecial Weather StatementMHXDuplin46 min
Jun 20, 2:10 AM EDTSpecial Weather StatementMHXCraven, Jones50 min
Jun 20, 3:03 AM EDTSpecial Weather StatementMHXCarteret42 min
Jun 20, 12:44 PM EDTSpecial Marine WarningMHX31 min
Jun 20, 12:45 PM EDTSpecial Weather StatementMHXDare30 min
Jun 20, 3:31 PM EDTSpecial Weather StatementMHXCarteret29 min
Jun 20, 3:52 PM EDTSpecial Weather StatementMHXOnslow23 min
Jun 20, 4:14 PM EDTSpecial Weather StatementMHXOnslow31 min
Jun 20, 4:41 PM EDTSpecial Weather StatementMHXOnslow64 min
Jun 20, 4:57 PM EDTSpecial Weather StatementMHXCarteret33 min
Jun 20, 6:43 PM EDTSpecial Weather StatementMHXDuplin62 min
Jun 20, 7:44 PM EDTSpecial Weather StatementMHXJones, Lenoir, Onslow46 min
Jun 20, 7:58 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.